Alert archive / Wyoming / High Wind Warnings in 2013
High Wind Warning 23, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Sep 28, 2013, 6:42 AM MDT for Albany County, Laramie County, Wyoming. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 28, 2013, 6:42 AM MDT (12:42 UTC)
- Expired
- Sep 28, 2013, 9:02 AM MDT
- In force
- 2 hr
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Laramie County, WY
The radar
The Cheyenne radar (KCYS), 50 km from the middle of the area, began a volume at 12:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 28, 6:51 AM MDT | NON-TSTM WND GST 66 | 2 Wnw Buford, WY | LONE TREE WYDOT SITE. SUSTAINED AT 53 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.7 hours before the alert went out and 245 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1988 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 73 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
609 WWUS75 KCYS 281242 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 642 AM MDT SAT SEP 28 2013 WYZ116-281800- /O.NEW.KCYS.HW.W.0023.130928T1242Z-130928T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 642 AM MDT SAT SEP 28 2013 ...HIGH WIND WARNING IN EFFECT UNTIL NOON MDT TODAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL NOON MDT TODAY. * TIMING...THROUGH THIS MORNING. * WINDS...WEST WINDS SUSTAINED AT 40-45 MPH WITH GUSTS TO 65 MPH. * IMPACTS...MOTORISTS TRAVELING ALONG INTERSTATE 80 IN THE SOUTHERN LARAMIE RANGE SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE OR LIGHTWEIGHT VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. THE LATEST ROAD CONDITIONS PROVIDED BY THE WYOMING DEPARTMENT OF TRANSPORTATION AND NEBRASKA DEPARTMENT OF ROADS ARE AVAILABLE BY CALLING 5 1 1 OR ON THE INTERNET. && $$ WYZ101-102-107-108-281500- /O.CON.KCYS.FR.Y.0002.000000T0000Z-130928T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 642 AM MDT SAT SEP 28 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM MDT THIS MORNING. * TEMPERATURES...BETWEEN 30 TO 35 DEGREES ACROSS THE PLAINS OF EAST CENTRAL AND SOUTHEAST WYOMING. THE COLDEST TEMPERATURES ARE EXPECTED TO BE OVER THE NORTH PLATTE RIVER VALLEY... INCLUDING DOUGLAS...GLENDO...AND TORRINGTON. * IMPACTS...AREAS OF FROST ARE EXPECTED AS TEMPERATURES LOWER TO 30 TO 35 DEGREES. SENSITIVE VEGETATION MAY BE KILLED IF LEFT UNPROTECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS LIKELY. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ FINCH
1 follow-up statement
594 WWUS75 KCYS 281502 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 902 AM MDT SAT SEP 28 2013 .TEMPERATURES HAVE WARMED ACROSS THE AREA THIS MORNING WHICH HAS ALLOWING THE FROST ADVISORY FOR PORTIONS OF SOUTHEAST WYOMING TO END AT 900 AM MDT AS SCHEDULED. THE STRONG GUSTY WINDS HAVE SUBSIDED SOMEWHAT ACROSS THE SOUTHERN LARAMIE RANGE AND FOOTHILLS. THE HIGH WIND WARNING HAS BEEN CANCELLED. WYZ116-281615- /O.CAN.KCYS.HW.W.0023.000000T0000Z-130928T1800Z/ SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE 902 AM MDT SAT SEP 28 2013 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE HIGH WIND WARNING. WINDS HAVE SUBSIDED ACROSS THE WARNED AREA BUT SUSTAINED WINDS AROUND 30 MPH WITH GUSTS TO 45 MPH WILL BE COMMON THE NEXT FEW HOURS. $$ WYZ101-102-107-108-281615- /O.CAN.KCYS.FR.Y.0002.000000T0000Z-130928T1500Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...LUSK...GLENDO... WHEATLAND...CHUGWATER...GUERNSEY...TORRINGTON 902 AM MDT SAT SEP 28 2013 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE FROST ADVISORY. $$ LIEBL
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Sep 28, 4:54 AM MDT, 1 hour 48 minutes earlier.
Area forecast discussion, Sep 28, 4:54 AM MDT, 1 hour 48 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
454 AM MDT SAT SEP 28 2013
.SHORT TERM...(TODAY AND SUNDAY NIGHT)
ISSUED AT 440 AM MDT SAT SEP 28 2013
MAIN STORY OVER THE SHORT TERM WILL BE WARMING TEMPS ALONG WITH
PERSISTENT BREEZY TO WINDY CONDITIONS. WINDS HAVE BEGUN TO COME UP
OVER THE PAST FEW HOURS ACROSS SOUTHEAST WY WITH GUSTS TO 40-45
MPH OBSERVED IN THE ARLINGTON AND VEDAUWOO AREAS. THIS IS DUE A
PRETTY STRONG LOW LEVEL GRADIENT AS THE 700MB CAG-CPR GRADIENT IS
CURRENTLY AROUND 40 METERS. THIS GRADIENT REMAINS CONSTANT THROUGH
THE AFTERNOON. THE GUSTY WEST WINDS WILL BECOME MORE WIDESPREAD
ALONG AND WEST OF THE LARAMIE RANGE BY LATE MORNING AS LLVL
MIXING IMPROVES AND 35 KT WINDS AT THE TOP OF THE MIXED LAYER
BEGIN TO SURFACE. THE FROST ADVISORY HAS WORKED OUT WELL FOR
GOSHEN...CONVERSE...AND NIOBRARA COUNTIES WITH TEMPS BOTTOMING OUT
AT MANY LOCATIONS IN THE 32-35 RANGE. HIGHS TODAY WILL BE QUITE A
BIT WARMER THAN YESTERDAY WITH CLEAR SKIES AND RISING LLVL
THICKNESSES.
ZONAL FLOW ALOFT INCREASES ON SUNDAY AS A STRONG UPPER LEVEL JET
FOR LATE SEPTEMBER MOVES INTO THE INTERMOUNTAIN WEST. WINDY
CONDITIONS WILL PREVAIL ALONG AND WEST OF THE LARAMIE RANGE ONCE
AGAIN WITH SOUTHWEST WINDS AROUND 40 KTS. THE 700MB CAG-CPR
GRADIENT INCREASES TO 50 METERS ON SUNDAY NIGHT AND MUCH OF
SOUTHEAST WY COMES UNDER THE INFLUENCE OF THE SUBSIDENT RIGHT EXIT
REGION OF THE UPPER LEVEL JET...SO PLACES LIKE ARLINGTON COULD
APPROACH HIGH WIND CRITERIA BY LATE SUNDAY NIGHT. TEMPS WILL WARM
AN ADDITIONAL 10 DEGREES ON SUNDAY. THE WARM TEMPS WILL COMBINE
WITH LOW RH VALUES AND BREEZY SOUTHWEST WINDS TO RESULT IN
CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF SOUTHEAST WY.
A FIRE WEATHER WATCH WAS ISSUED FOR FWZ 301 AS SOUNDINGS SUPPORT
WIDESPREAD GUSTS TO 30-35 MPH MIXING DOWN DURING PEAK HEATING AND
RH VALUES AROUND 15 PERCENT.
.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 440 AM MDT SAT SEP 28 2013
ZONAL PATTERN WILL PREVAIL EARLY NEXT WEEK ACROSS THE WESTERN CONUS
AS 130+ KNOT JET STREAK SPEEDS FROM THE ERN PACIFIC INTO THE
NORTHERN PLAINS. STILL LOOKS LIKE A WARM...DRY AND BREEZY PERIOD
TAKING SHAPE FOR AT LEAST THE FIRST HALF OF THE UPCOMING WORK WEEK.
PROGD H7 WINDS WILL CLIMB TO 40 OR 50 KNOTS MIDDAY MONDAY. GIVEN THE
DEEP LAYERED MIXING...WOULD EXPECT WIND GUSTS APPROACHING CRITICAL
HIGH WIND LEVELS AT WIND PRONE AREAS MONDAY AFTERNOON. LLVL
KCAG-KCPR GRADIENTS WILL ALSO APPROACH LOW END HIGH WIND CRITERIA.
H7 TEMPERATURES WILL WARM TO AROUND 10C ON MONDAY...TRANSLATING TO
HIGH TEMPERATURES THAT WILL APPROACH 70 WEST AND WELL INTO THE 70S
AND EVEN LOW 80S EAST. THIS WILL HEIGHTEN FIRE WEATHER CONCERNS ONCE
AGAIN ON MONDAY. SHORTWAVE MOVING ALONG THE U.S./CANADA BORDER WILL
DRAG A WEAK FRONT INTO THE EASTERN PLAINS MONDAY NIGHT. WITH THE
EXCEPTION OF HIGH TEMPERATURES TUESDAY COOLING BY AROUND 5
DEGREES...EXPECT LITTLE IMPACT FROM IT. LATEST MODELS CONTINUE TO
POINT TO DRY CONDITIONS CONTINUING AT LEAST THROUGH WEDNESDAY.
SIGNIFICANT MODEL DISCREPANCIES BOTH RUN-TO-RUN AND AMONGST EACH
OTHER REMAIN FOR THE LATE WEEK SYSTEM. THE 00Z GFS CONTINUES TO
OFFER A PROGRESSIVE SOLUTION...SIMILAR TO ITS 12Z SOLUTION.
MEANWHILE...THE LATEST ECMWF SOLUTION RETURNED TO ITS SLOW SOLUTION
SIMILAR TO THAT OF 24 HOURS AGO. FOR NOW...HAVE CONTINUED THE MIDDLE
OF THE ROAD SOLUTION WHICH WOULD PLACE THE BEST PRECIPITATION
CHANCES ACROSS THE CWA PRIMARILY THURSDAY NIGHT AND FRIDAY.
DEPENDING ON JUST HOW THIS SYSTEM SWINGS THROUGH...TEMPERATURES
WOULD SUPPORT THE POTENTIAL FOR SNOW PRIMARILY THURSDAY NIGHT/FRIDAY
MORNING. WILL NEED TO AWAIT MODEL AGREEMENT IN FUTURE RUNS TO FEEL
MORE CONFIDENT ABOUT ANY PARTICULAR SOLUTION. CONDITIONS WILL
IMPROVE FRIDAY NIGHT AND SATURDAY AS THE SYSTEM DEPARTS.
&&
.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING)
ISSUED AT 440 AM MDT SAT SEP 28 2013
VFR CONDITIONS THROUGH THE TAF PERIOD. SKIES WILL BE MOSTLY CLEAR
TODAY WITH ONLY SOME PASSING HIGH CLOUDS. WESTERLY WINDS WILL BE
QUITE BREEZY LATE THIS MORNING THROUGH THE AFTERNOON ACROSS
SOUTHEAST WY WITH GUSTS TO 25-35 KTS. OVER THE PANHANDLE GUSTS TO
15-20 KTS WILL BE POSSIBLE. THE WINDS WILL BEGIN TO SUBSIDE AFTER
SUNSET.
&&
.FIRE WEATHER...
ISSUED AT 440 AM MDT SAT SEP 28 2013
TEMPERATURES WILL BEGIN TO WARM TODAY ACROSS THE REGION AND THEN
WARM AN ADDITION 10 DEGREES FOR SUNDAY. A DRY AIRMASS WILL CAUSE
MINIMUM HUMIDITY VALUES TO DROP TO 20-25 PERCENT THIS AFTERNOON
AND THEN TO AROUND 15 PERCENT ON SUNDAY AFTERNOON OVER LOWER
ELEVATIONS OF SOUTHEAST WYOMING. WEST TO SOUTHWEST WINDS WILL BE
QUITE BREEZY THROUGH THE WEEKEND ESPECIALLY ACROSS SOUTHEAST
WYOMING WHERE GUSTS TO 30-35 MPH WILL BE COMMON. A FIRE WEATHER
WATCH WAS ISSUED FOR FIRE WEATHER ZONE 301 (CONVERSE AND NIOBRARA
COUNTIES) FOR SUNDAY AFTERNOON AS CRITICAL FIRE WEATHER CONDITIONS
ARE EXPECTED TO OCCUR AND FUELS ARE STILL SUPPORTIVE OF RAPID FIRE
GROWTH IN THAT AREA.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FROST ADVISORY UNTIL 9 AM MDT THIS MORNING FOR WYZ101-102-107-
108.
FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY AFTERNOON
FOR WYZ301.
NE...NONE.
&&
SHORT TERM...FINCH
LONG TERM...HAHN
AVIATION...FINCH
FIRE WEATHER...FINCHHazardous weather outlook, Sep 28, 4:24 AM MDT, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 424 AM MDT SAT SEP 28 2013 WYZ101>119-291030- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 424 AM MDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT WEST WINDS COULD GUST TO 45 MPH LATE THIS MORNING THROUGH THE AFTERNOON...ESPECIALLY ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WEST TO SOUTHWEST WINDS COULD GUST TO 45-50 MPH ON SUNDAY AND MONDAY AFTERNOONS...ESPECIALLY ACROSS THE WIND PRONE AREAS OF SOUTHEAST WYOMING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-291030- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 424 AM MDT SAT SEP 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE FINCH
In the hours before
Special weather statement, Sep 28, 5:32 AM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 532 AM MDT SAT SEP 28 2013 WYZ116-117-281430- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...VEDAUWOO...BUFORD...PUMPKIN VINE... HORSE CREEK...HARRIMAN...WHITAKER 532 AM MDT SAT SEP 28 2013 WEST WIND GUSTS TO 55 MPH WILL BE POSSIBLE ACROSS THE SOUTHERN LARAMIE RANGE AND ADJACENT FOOTHILLS OVER THE NEXT FEW HOURS. THIS INCLUDES THE VEDAUWOO AND BUFORD AREAS. MOTORISTS ALONG INTERSTATE 80 SHOULD EXERCISE CAUTION...ESPECIALLY THOSE DRIVING HIGH PROFILE VEHICLES. WINDS WILL COME DOWN SOME BY LATE MORNING...BUT WILL REMAIN QUITE BREEZY WITH GUSTS TO 45 MPH THROUGH MIDDAY. FINCH
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 28, 3:58 AM MDT | Fire Weather Watch | CYS | 24 hr | |
| Sep 28, 3:07 PM MDT | Frost Advisory | CYS | Goshen, Niobrara | 16 hr |
Nearby
High Wind Warnings in Wyoming, 2013Every high wind warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.